Alert archive / Virginia / Wind Chill Advisories in 2010
Wind Chill Advisory 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Jan 30, 2010, 2:05 PM EST for Alleghany County, Bath County, City of Covington, Virginia. It took effect at Jan 30, 2010, 9:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2010, 2:05 PM EST (19:05 UTC)
- In effect from
- Jan 30, 2010, 9:00 PM EST
- Expired
- Jan 31, 2010, 9:26 AM EST
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 4:20 PM EST, 21 hours 45 minutes earlier.
Area forecast discussion, Jan 29, 4:20 PM EST, 21 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EST FRI JAN 29 2010
.SYNOPSIS...
HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION FROM THE NORTH AS
A WINTER STORM DEVELOPS IN THE LOWER MISSISSIPPI VALLEY. THIS
SYSTEM WILL TRACK THROUGH THE GULF COAST STATES AND THEN OFF THE
COAST OF THE CAROLINAS BY SATURDAY NIGHT. IT WILL BRING A
SIGNIFICANT SNOWFALL TO THE AREA BEFORE ANOTHER AREA OF COLD HIGH
PRESSURE BUILDS INTO THE REGION BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE SOUTHEASTERN
STATES OVERNIGHT AS HIGH PRESSURE GETS SHUNTED TOWARD THE NORTH
LEAVING A LITTLE BIT OF A WEDGE EAST OF THE APPALACHIAN MOUNTAINS.
THE MODEL OF CHOICE CONTINUES TO BE THE ECMWF AND HAVE HEAVILY
LEANED TOWARD THIS SOLUTION FOR THE FORECAST. AN ABUNDANT AMOUNT
OF MOISTURE WILL BE PUSHING NORTHWARD FROM THE GULF AND WITH SUCH
DRY AIR IN PLACE...IT MAY TAKE A LITTLE WHILE TO COMPLETELY
SATURATE THE ATMOSPHERE. EXPECT LIGHT PRECIPITATION TO BEGIN THIS
EVENING WITH THE HEAVIEST PRECIPITATION BEGINNING AFTER SUNSET
LASTING INTO THE EARLY MORNING HOURS...SNOW MAY BE HEAVY AT
TIMES...THEN TAPER OFF THROUGH THE DAY.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
BUFKIT SOUNDINGS SUGGEST THE ICE CRYSTAL GROWTH ZONE CUTTING OFF
AS EARLY AS 15Z ESPECIALLY IN AREAS ALONG AND SOUTH OF US HIGHWAY
460. HOWEVER..THE TEMPERATURE PROFILES REMAIN WELL BELOW ZERO THUS
CAN SEE A PERIOD OF LIGHT FREEZING DRIZZLE MIXED IN WITH THE SNOW.
AFTER 18Z THE PRECIPITATION COULD TRANSITION TO PREDOMINANTLY
FREEZING DRIZZLE WITH SNOW CONTINUING TO MIX IN.
OTHERWISE...EVERYWHERE NORTH OF THIS AREA WILL HAVE ALL SNOW.
HPC GUIDANCE HAS NOT CHANGED A WHOLE LOT FROM THE PREVIOUS FORECAST
AS THEY STILL HAVE THE HIGHEST AMOUNTS IN THE NORTHERN NORTH
CAROLINA MOUNTAINS AND THE VA/NC BORDER. SNOW TOTALS WILL RANGE
FROM AS LOW AS 4 INCHES FAR NORTH IN PARTS OF THE ADVISORY AREA TO
AS HIGH AS 15 INCHES FAR SOUTH.
NO CHANGES TO PREVIOUSLY ISSUED WINTER STORM WARNINGS OR THE WINTER
WEATHER ADVISORY.
TEMPERATURES WILL REMAIN IN THE 20S TONIGHT INTO TOMORROW WITH
LITTLE TO NO RISES SATURDAY DUE TO COLD AIR ADVECTING INTO THE
FORECAST AREA. TEMPERATURES WILL DROP WELL BELOW SEASONAL NORMS
SATURDAY NIGHT WITH LOWS FALLING INTO THE LOW TEENS TO SINGLE
DIGITS ACROSS THE BOARD.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
ZONAL FLOW THROUGH MUCH OF THE LONG TERM MEANS A TRANQUIL PERIOD
AFTER THIS WEEKEND'S STORM. H85 TEMPS WILL RUN FROM 0C TO +5C
THROUGHOUT THE PERIOD. A WEAK CLIPPER LOW WILL MOVE THROUGH THE
GREAT LAKES TUESDAY NIGHT...WITH PERHAPS SOME UPSLOPE SNOW SHOWERS
OF NO CONSEQUENCE INTO WEDNESDAY MORNING. MAX AND MIN TEMPS WILL BE
TRICKY BASED UPON DEPTH AND DURATION OF THE SNOWPACK. DID SHADE MAX
AND MIN TEMPS BELOW GUIDANCE BECAUSE OF THIS UNTIL MID WEEK. IT GETS
A LITTLE MORE INTERESTING NEAR THE END OF NEXT WEEK. BOTH THE
GFS/ECMWF SHOW A STRONG LOW IN THE PACIFIC EJECTING A STOUT
DISTURBANCE WHICH TAKES A SOUTHERN ROUTE THROUGH MEXICO AND THEN
INTO THE GULF. PART OF THE POLAR VORTEX CUTS OFF OVER 50N 50W...AND
HELPS TO DRAG THIS STORM UP THE ATLANTIC COAST LATE FRIDAY INTO
SATURDAY. ALSO BOTH MODELS ARE SHOWING SOME PHASING TOO...AS JET
ENERGY DIVES DOWN THE ROCKIES. GOOD WEDGING HIGH PRESSURE ALSO LOOKS
TO BE IN PLACE OVER NEW ENGLAND...WHICH COULD MEAN MOSTLY SNOW.
STILL A LONG WAY TO GO WITH THIS DEVELOPMENT...BUT THE H5 AND UPPER
AIR SETUP IS FAVORABLE FOR AN IMPACTFUL SYSTEM TO DEVELOP INTO NEXT
WEEKEND...QUESTION IS WILL IT GO WEST OR EAST OF THE CWA.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SEE EQUIPMENT SECTION ABOUT CEILOMETER MALFUNCTIONS AT LYH AND BLF.
THE AREA IS STARTING TO SEE ENHANCED HIGH LEVEL CLOUD COVER WITH
VIRGA BEGIN DETECTED BY RADAR AND REPORTED IN THE SURFACE
OBSERVATIONS...KROA. STILL PLENTY OF DRY AIR IN THE LOWER LEVELS
TO PRECLUDE PRECIPITATION REACHING THE GROUND. SURFACE DEW POINTS
ARE IN THE SINGLE DIGITS OR TEENS WITH A 20 TO 30 DEG F DEPRESSION
STILL. VFR CONDITIONS WILL CONTINUE THROUGH 00Z.
SNOW WILL BE OVERSPREADING THE ENTIRE AREA TONIGHT. ALL SITES ARE
EXPECTED TO DROP DOWN TO IFR OR LOWER BEFORE 12Z SATURDAY.
ROA...LYH AND DAN WILL LIKELY SEE HEAVY SNOW...WITH SIGNIFICANT
ACCUMULATIONS BY THE END OF THE DAY SATURDAY. FLIGHT CONDITIONS
WILL LIKELY REMAIN IFR AT ALL SITES THROUGH THE DAY SATURDAY.
CONDITIONS WILL GRADUALLY IMPROVE SATURDAY NIGHT AS THE SYSTEM
EXITS THE REGION...THOUGH WRAP AROUND MOISTURE MAY KEEP LOW CIGS
IN THE MTNS. HIGH PRESSURE BUILDS IN BEHIND THE SYSTEM SUNDAY
WITH MAINLY VFR EXPECTED THROUGH MONDAY NIGHT.
A WEAK DISTURBANCE MAY BRING MVFR CONDITIONS TO THE MOUNTAINS
TUESDAY INTO WEDNESDAY.
&&
.EQUIPMENT...
MALFUNCTION OF THE NEW CEILOMETERS AT LYH...AND BLF HAS BEEN
REPORTED BY NATIONAL WEATHER SERVICE EASTERN REGION. THE CEILING
AT BLF IS NOW BEING REPORTED...AND APPEARS IN LINE WITH
SURROUNDING OBSERVATIONS. IF A DISCREPANCY IS NOTED...THE
CEILOMETER WILL NEED TO BE LOGGED OUT AGAIN. THE CEILING AT LYH
MAY NOT BE REPRESENTATIVE DURING THE OVERNIGHT HOURS WHEN THE
CONTROL TOWER IS CLOSED.
THE RIVER GAGE AT SOUTH BOSTON ON THE DAN RIVER REMAINS STUCK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR VAZ011-013-
014-016>019-022>024-032>035-043>047-058-059.
WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR VAZ007-009-
010-012-015.
WINTER WEATHER ADVISORY UNTIL 6 PM EST SATURDAY FOR VAZ020.
NC...WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR NCZ003>006-
020.
WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR NCZ001-002-
018-019.
WV...WINTER STORM WARNING UNTIL 6 PM EST SATURDAY FOR WVZ042>044.
WINTER WEATHER ADVISORY UNTIL 6 PM EST SATURDAY FOR WVZ045.
&&
SYNOPSIS...DS/REB
NEAR TERM...DS/REB
SHORT TERM...REB
LONG TERM...KM
AVIATION...DS/JJ
EQUIPMENT...Hazardous weather outlook, Jan 29, 4:29 PM EST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 429 PM EST FRI JAN 29 2010 NCZ001-002-018-019-VAZ007-009-010-012-015-302130- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- 429 PM EST FRI JAN 29 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ011-013-014-016>019-022>024-032>035-043>047- WVZ042>044-302130- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- 429 PM EST FRI JAN 29 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-WVZ045-302130- BATH-GREENBRIER- 429 PM EST FRI JAN 29 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ058-059-302130- HALIFAX-CHARLOTTE- 429 PM EST FRI JAN 29 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Virginia, 2010Wind Chill Advisories in West Virginia, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.